The Motion Sickness Patch (Transderm-Scop)


#1

I suffer from motion sickness (especially with simulated rides) and wondered if anyone has tried or know of anyone has tried the motion sickness patch.


#4

Never used the patch but the pills helped! Did not even know it was a thing till now? I am going to have to try it out!


#5

What type of medication did you use and what type of reaction did you have; sleepy, nauseous …


#6

My brother takes scoploamine for deep sea fishing. Works great but one side effect can be hallucinations.


#7

I used Dramamine and it did not have any effects on me that I can recall, but that could just be becuase I was so occupied with walking around and being at Disney to notice? It does list a few side effects of it but I am not doctor so I would look into it or ask your doctor if you’re worried about it.

I would take it before heading into the parks and just remember not being sick… that is except for Mission Space and Expedition Everest, I was still a bit green coming off those rides but I imagine it would have been much worse without the extra help!


#8

When is your trip? I’m going the first week of May and was prescribed the patch (and it was covered by my insurance, hurrah!). I’m planning to try it out this weekend just to gauge whether I’ll have side effects, but honestly a little blurred vision versus feeling nauseated/headachey…I know what will win. I’ll try to update you if your trip is after mine!


#9

We are leaving May 19 and would love to hear back from you. My doctor has prescribed the patch for me but don’t know how much it will cost or if my insurance will pay for it. My doctor said he was on a couple of cruises and had motion sickness but decided to use the patch on his latest cruise and said he did very well with it - not one bit of motion sickness. So I am hoping for the best.

Please keep me posted on how well it worked for you!


#10

So we just got back from our trip, and I wanted to update you! I am absolutely glad that I used the patch while I was there. I feel like it it allowed me to enjoy myself without having to worry about feeling nauseated, dizzy, and generally blah.

Even with the patch there were a few rides that still got to me a bit, however they would have absolutely destroyed me if I had just used Bonine. The worst offenders were at Universal, especially the Transformers ride. I did fine on all the Harry Potter rides, though! At Disney the only ride that really messed with my head was the RNR, which I think was a product of me not putting my head back against the seat. We took a five minute break after the ride and I was ready to go!

As for side effects, the only thing that I noticed was a little bit of dizziness the day after we got back and I took off the patch. I followed another posters advice and switches sides of my head each time I applied a new patch!


#11

I used it about 10 years ago on a cruise as I suffer from motion sickness as well. The first 3 days were fantastic, then when I had to switch the patch it no longer worked on me. However, every one is different, so hopefully it will work out for you.


#12

I experienced dizziness after I took off the patch too. Everything was fine until I took it off. I’m on day 2 of feeling dizzy. Hope it goes away soon.


#13

Is there anything else someone has tried other than pills or patches? Seems that there was a bracelet of some kind once upon a time but don’t know if that was at all effective. Pills make me really drowsy, even half dose, & I wonder if a patch would do the same.


#14

Did you touch the backside (skinside) surface of the latch with your fingers? If so you could have gotten some of the medication on your fingertips and then, if you touch your eye or lips, gotten it on your mucosa causing the symptoms you describe.


#15

The scop patch does not make one drowsy. One just needs to be careful in handling it - see above.


#16

No I was real careful with handling the patch. As soon as the meds from the patch wore off is when the dizziness began. Starting to feel better now but I just don’t know if it’s worth using if I am this dizzy after getting home. The same thing happened when I used it last year. It was amazing and almost a miracle drug while I was there but the rebound effect might not be worth it.


#17

Weird. I’ve never had a single patient report that in over 15 years


#18

We used these on our first trip to the world in 2004. On the day before Christmas Eve, we visited 3 or 4 different parks where I rode the teacups, Star Tours, Kali River Rapids (2x), and a couple of others. I woke up the next morning with the worst dizziness I have ever felt without narcotics in my system. I couldn’t lift my head at all. It didn’t go away, and We ended up having a doctor come to the resort on Christmas Day. He wasn’t exactly sure what did it, but he said he had seen the patches do that to some, or it could’ve been the rides messing up my equilibrium, or an inner ear infection, or all of it together. I have never been the same since and can no longer play games on the XBox, ride simulator rides, or anything that goes sideways, or backwards, or spins.

Whether it was the patches or not that caused it, they certainly didn’t keep it from happening. I won’t use them again. Dramamine works better for me, but I still won’t ride most rides. It took months to not wake up dizzy after that trip.


#19

This is fascinating!

I wonder if the effect does have to do with rides? Obviously my patients are not on any rides when using the patch.


#20

In know I should have updated with my reply when I used the patch at WDW. On certain rides that I knew I would get sick, I did not get sick at all!!! The only thing that I didn’t like was the side affects when using the patch. I put the patch on the night before we went to the parks. I woke up that night to use the bathroom and was soooooo dizzy! I was tired the next few days and I had a case of dry mouth. Did anyone have the same affect? However, over the course of the three days of wearing the patch my symptoms got better, except for the dry mouth. All and all I would try it again. Hopefully I will not have the same side affects. I am a small person and maybe that was the reason for my side affects - the medication may have been to much for me.

When I took the patch off I didn’t have a problem. My husband also tried it and he didn’t have the side affects I did. It took the edge off but he still got a little sick on some of the rides.


#21

I’ve used them on one day fishing trips before without any problem. But every time I’ve used them at Disney I get dizziness when I take them off. The first time I used them for 6 days straight so I thought maybe it was just too many days in a row. This time I used it for 4 hrs on one day. Then I skipped a day and had to use it for 6 hrs per day for 2 days in a row. Half life of the patch is 9hrs. I was wondering the same thing. Maybe it is ride related?? Maybe the rides are knocking something out of whack in my inner ear?? I will say that the motion sickness started on the plane ride to Disney so I knew I was in trouble.


#22

My dizziness only lasted about a day after I took the patch off! I’m definitely planning to wear it again for our trip this spring. Since it wasn’t too bad afterward it was definitely worth it for me. I know I wouldn’t have been able to do as much as I did without the patch. I still had to take some breaks after RnR and chose not to push it on some universal rides, though!

I diligently washed my hands after application, too…because it would totally be my luck that I would rub my eye or something right after haha!